Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Nov 3, 2012, 6:06 PM CDT for Val Verde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2012, 6:06 PM CDT (23:06 UTC)
- Expired
- Nov 3, 2012, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
084 WWUS84 KEWX 032306 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 606 PM CDT SAT NOV 3 2012 TXZ183-032345- VAL VERDE- 606 PM CDT SAT NOV 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 645 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR JUNO...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINFALL AMOUNTS UP TO 2 INCHES. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JUNO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3015 10082 2994 10108 3011 10128 3024 10115 TIME...MOT...LOC 2306Z 265DEG 6KT 3015 10115 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Nov 3, 3:31 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 3, 3:31 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CDT SAT NOV 3 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED ACROSS EASTERN AREAS DUE TO SOLAR HEATING AND AHEAD OF AN UPPER LEVEL SHEAR AXIS. SCATTERED SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING OVER THE NORTHERN HILL COUNTRY NEAR A SURFACE BOUNDARY EXTENDING FROM CENTRAL TEXAS INTO THE TRANS PECOS AND AHEAD OF AN UPPER LEVEL LOW MOVING EAST ACROSS WESTERN TEXAS/SOUTHEASTERN NEW MEXICO. THE SHOWERS AND THUNDERSTORMS OVER THE EAST WILL DISSIPATE EARLY THIS EVENING WITH LOSS OF HEATING AFTER SUNSET AS THE SHEAR AXIS MOVES EAST. THE HI-RES NMM AND ARW...AS WELL AS THE NAM CONTINUE TO SHOW THE SHOWERS AND THUNDERSTORMS NEAR THE SURFACE BOUNDARY ORGANIZING AND MOVING SOUTHEAST ACROSS SOUTH CENTRAL TEXAS TONIGHT AS THE UPPER LEVEL LOW MOVES ACROSS CENTRAL TEXAS. WILL FOLLOW THIS TREND AND GO WITH SCATTERED SHOWERS AND THUNDERSTORMS FOR TONIGHT. STEEP LAPSE RATES AND MODERATE INSTABILITY SUGGEST THE POTENTIAL FOR HAIL AND GUSTY WINDS. SOME RESIDUAL SURFACE BOUNDARIES...SUFFICIENT MOISTURE AND SOLAR HEATING WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP ON SUNDAY. ANOTHER MAINLY SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS ON MONDAY INTO MONDAY NIGHT WHEN AN UPPER LEVEL SHORT-WAVE DROPS SOUTHEAST ACROSS THE PLAINS FORCING A COLD FRONT ACROSS SOUTH CENTRAL TEXAS. TEMPERATURES WILL REMAIN ABOVE AVERAGE FOR TONIGHT THROUGH MONDAY. THE MAIN IMPACT OF THE FRONT AND SURFACE HIGH BEHIND IT WILL BE TO DRY THE AIRMASS. FOR TUESDAY THROUGH THURSDAY...THE BULK OF THE COLD ADVECTION PASSES WELL OFF TO THE EAST WITH THE MUCH LOWER DEWPOINTS BEING THE MAIN REASON THAT LOW TEMPERATURES WILL BE NEAR OR BELOW AVERAGE WHILE HIGH TEMPERATURES REMAIN SLIGHTLY ABOVE AVERAGE. THE SURFACE HIGH MOVES OFF TO THE EAST BY THURSDAY WITH SURFACE PRESSURE FALLS IN THE PLAINS AHEAD OF A DEEP UPPER LEVEL LOW MOVING ACROSS THE WESTERN STATES. A STRONG SOUTHERLY LOWER LEVEL FLOW RETURNS WITH RAPIDLY INCREASING MOISTURE MAKING FRIDAY INTO SATURDAY FEEL HUMID WITH WELL ABOVE AVERAGE TEMPERATURES. SOME STREAMER SHOWERS ARE POSSIBLE SATURDAY IN THE EAST. JUST BEYOND THIS FORECAST...THE GFS AND ECMWF DIFFER ON THE PROGRESSION THE UPPER TROUGH AND STRONG COLD FRONT. THE GFS IS FASTER BRINGING THEM THROUGH SATURDAY NIGHT INTO EARLY SUNDAY WHILE THE ECMWF BRINGS THEM THROUGH SUNDAY NIGHT INTO EARLY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 82 62 82 55 / 50 20 10 30 10 AUSTIN BERGSTROM INTL AIRPORT 60 82 55 81 51 / 50 20 10 30 10 NEW BRAUNFELS MUNI AIRPORT 61 83 60 83 54 / 50 20 10 30 20 BURNET MUNI AIRPORT 60 79 57 80 52 / 50 20 10 30 10 DEL RIO INTL AIRPORT 64 83 63 86 59 / 50 20 10 20 20 GEORGETOWN MUNI AIRPORT 61 81 60 79 51 / 50 20 10 30 10 HONDO MUNI AIRPORT 62 84 62 84 58 / 50 20 10 30 20 SAN MARCOS MUNI AIRPORT 61 82 59 82 54 / 50 20 10 30 20 LA GRANGE - FAYETTE REGIONAL 62 81 61 80 54 / 50 20 10 30 10 SAN ANTONIO INTL AIRPORT 63 82 63 83 57 / 50 20 10 30 20 STINSON MUNI AIRPORT 63 83 64 83 58 / 50 20 10 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Nov 3, 4:45 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 445 PM CDT SAT NOV 3 2012 TXZ171>173-183>194-202>209-217>225-228-042145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 445 PM CDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FEW STRONG THUNDERSTORMS COULD AFFECT PORTIONS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT...ESPECIALLY ALONG AND NORTH OF A DEL RIO TO BURNET LINE. THE MAIN CONCERN WITH THE STRONGER STORMS WILL BE SMALL HAIL AND GUSTY WINDS. IN ADDITION... OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 3, 5:49 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CDT SAT NOV 3 2012
TXZ173-032345-
WILLIAMSON-
549 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON COUNTY UNTIL
645 PM CDT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SMALL CLUSTER OF STRONG THUNDERSTORMS OVER NORTHERN WILLIAMSON
COUNTY FROM 5 MILES EAST OF FLORENCE...TO 7 MILES NORTH OF
GRANGER...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINFALL AMOUNTS UP TO 2
INCHES ARE ALSO POSSIBLE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANGER...
JARRELL...
BARTLETT...
GRANGER DAM...
THEON...
SCHWERTNER...
WALBURG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3088 9762 3076 9730 3073 9726 3064 9736
3083 9787 3092 9780 3091 9778
TIME...MOT...LOC 2247Z 285DEG 6KT 3085 9770Special weather statement, Nov 3, 6:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 606 PM CDT SAT NOV 3 2012 TXZ183-032345- VAL VERDE- 606 PM CDT SAT NOV 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 645 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR JUNO...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINFALL AMOUNTS UP TO 2 INCHES. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JUNO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3015 10082 2994 10108 3011 10128 3024 10115 TIME...MOT...LOC 2306Z 265DEG 6KT 3015 10115
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:02 AM CDT | Dense Fog Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 16 more | 4 hr |
| Nov 3, 5:49 PM CDT | Special Weather Statement | EWX | Williamson | 56 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.